Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 20, NWS Atlanta, GA

January 5, 2007Telfair County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 5, 2007, 4:14 PM EST for Telfair County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2007, 4:14 PM EST (21:14 UTC)
Expired
Jan 5, 2007, 4:45 PM EST
In force
31 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 052114
SVRFFC
GAC271-052145-
/O.NEW.KFFC.SV.W.0020.070105T2114Z-070105T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TELFAIR COUNTY IN CENTRAL GEORGIA

* UNTIL 445 PM EST

* AT 409 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH. THIS STORM WAS LOCATED NEAR WORKMORE...MOVING NORTHEAST AT 50
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCRAE
  AND HELENA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3196 8308 3187 8289 3202 8273 3212 8293

$$
1 follow-up statement
000 
WWUS52 KFFC 052137
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EST FRI JAN 5 2007

GAC271-052146-
/O.EXP.KFFC.SV.W.0020.000000T0000Z-070105T2145Z/
TELFAIR GA-
436 PM EST FRI JAN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR TELFAIR COUNTY WILL BE 
ALLOWED TO EXPIRE AT 445 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR
MUCH OF EASTCENTRAL AND SOUTHEASTERN GEORGIA.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3196 8308 3187 8289 3202 8273 3212 8293

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 2:25 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jan 5, 2:25 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST FRI JAN 5 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY)
MAIN THUNDERSTORM LINE SHOULD EXIT AREA LATE THIS AFTERNOON OR EARLY
EVENING. RAIN POTENTIAL ALREADY ENDING ACROSS THE FAR W COUNTIES AND
THIS WILL CONTINUE THIS AFTERNOON AND EVENING FOR THE FORECAST AREA.
THERE ARE SOME LIGHT SHOWERS OVER AL THAT ARE ASSOCIATED WITH THE
UPPER TROUGH THAT COULD AFFECT NW GA. SATURDAY SHOULD BE DRY BUT
MOISTURE WILL BE RETURNING LATE ON SW FLOW ALOFT. RAIN CHANCES WILL
INCREASE SATURDAY NIGHT AND CONTINUE SUNDAY AS WEAK SURFACE LOW
PRESSURE MOVES OUT OF THE GULF OF MEXICO TO THE S APPALACHIANS LATE
SUNDAY...RIDING ALONG A FRONT DRAPED ACROSS THE AREA.

.LONG TERM...(MONDAY THROUGH FRIDAY)
NOT MUCH TIME TO LOOK AT THE LONG TERM TODAY. RAIN CHANCES WILL
HAVE ENDED TO START MONDAY AS A COLD FRONT EXITS THE AREA EARLY.
THIS PERIOD LOOKS DRY BUT WILL NEED TO WATCH FOR THE PASSAGE OF A
SHORT WAVE THAT WILL SKIRT N GA LATE MONDAY AND EARLY TUESDAY. THE
BULK OF THE MOISTURE WILL BE N OF THE AREA. TEMPERATURES WILL BE
CLOSER TO NORMAL THIS PERIOD THAN THE PAST FEW DAYS.

&&

.HYDROLOGY...
HEAVY RAIN POTENTIAL FOR SUNDAY ACROSS PARTS OF N GA. REFER TO THE
FLOOD POTENTIAL OUTLOOK(ESF) FOR MORE DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  71  52  58  44 /  40   0  30 100  80
ATLANTA         50  68  55  65  43 /  10   5  40 100  70
BLAIRSVILLE     50  64  47  58  38 /  30   0  20  90  70
CARTERSVILLE    45  67  50  61  40 /  10   0  30 100  70
COLUMBUS        52  71  57  69  46 /   5   5  60  90  70
GAINESVILLE     50  66  51  59  43 /  30   0  20 100  80
MACON           53  71  56  68  48 /  20   5  50 100  80
ROME            47  70  51  64  42 /  10   0  20  90  60
PEACHTREE CITY  46  67  53  64  42 /  10   5  50 100  80
VIDALIA         57  75  61  71  52 /  50   5  30  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Jan 5, 1:20 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EST FRI JAN 5 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
120 PM EST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS
PARTS OF EASTERN AND CENTRAL GEORGIA...MAINLY SOUTH AND EAST OF A
ELBERTON TO MILLEDGEVILLE TO AMERICUS LINE.

.SYNOPSIS...
A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH GEORGIA FROM
THE WEST...WHILE A SURFACE LOW PRESSURE AREA WAS LOCATED IN SOUTHERN
INDIANA. A COLD FRONT WAS LOCATED OVER WESTERN ALABAMA. A LINE OF
THUNDERSTORMS LOCATED ACROSS EASTERN AND CENTRAL GEORGIA WAS ALSO
MOVING EAST ACROSS THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WOULD BE DAMAGING WINDS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE ACROSS CENTRAL GEORGIA...EAST OF A MILLEDGEVILLE TO
AMERICUS LINE.

.DISCUSSION...
VERY WARM MOIST AIR REMAINS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA
THIS AFTERNOON. SURFACE BASED CAPE VALUES ARE AROUND 1000 ACROSS
CENTRAL GEORGIA. INSTABILITY IS FORECAST TO INCREASE A LITTLE MORE
THIS AFTERNOON WITH MAXIMUM CAPE VALUES NEAR 1500 POSSIBLE. VERTICAL
WIND SHEAR...WHILE NOT AS STRONG AS WITH PREVIOUS SYSTEMS...IS STILL
VERY STRONG ACROSS THE AREA AND EXPECTED TO REMAIN STRONG THROUGH
TONIGHT. THIS COMBINATION OF INSTABILITY AND VERTICAL WIND SHEAR
WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY WITH
STRONG DAMAGING WINDS THE PRIMARY THREAT. THE VERTICAL WIND SHEAR
WILL ALSO BE SUFFICIENT FOR ISOLATED TORNADOES TO DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED EAST OF A MILLEDGEVILLE TO AMERICUS
LINE THROUGH MIDNIGHT.

SNELSON

In the hours before

Local storm report, Jan 5, 2:23 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     HOMER                   34.33N 83.50W
01/05/2007                   BANKS              GA   EMERGENCY MNGR

            WIDESPREAD TREES DOWN. PART OF ROOF AND PORCH BLOWN OFF.
            TREE DOWN ON MOBILE HOME.

&&

SNELSON
Local storm report, Jan 5, 2:31 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     LA GRANGE               33.04N 85.03W
01/05/2007                   TROUP              GA   LAW ENFORCEMENT

            ROOF AND ALL BUT ONE WALL KNOCKED DOWN FROM A BUISINESS.
            TREE FELL DOWN ON TRAILER ON KELLY ST.

&&

SNELSON
Local storm report, Jan 5, 2:43 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     WATKINSVILLE            33.86N 83.41W
01/05/2007                   OCONEE             GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN. LARGE TREE DOWNED ACROSS HIGHWAY 53.
            TREEN BLOWN ONTO VEHICLE ON HIGHWAY 78.

1245 PM     TSTM WND DMG     BOGART                  33.95N 83.53W
01/05/2007                   OCONEE             GA   LAW ENFORCEMENT

            SIGN BLOWN ONTO VEHICLE.

&&

SNELSON
Local storm report, Jan 5, 2:46 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     ATHENS                  33.96N 83.39W
01/05/2007                   CLARKE             GA   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN.

&&

SNELSON
Local storm report, Jan 5, 3:30 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     MCDONOUGH               33.45N 84.14W
01/05/2007                   HENRY              GA   EMERGENCY MNGR

            IN MCDONOUGH...25 HOUSES MINOR DAMAGE...INCLUDING SHINGLE
            AND OTHER ROOF DAMAGE...2-3 HOUSES MODERATELY DAMAGED. AT
            281 MOUNT OLIVE ROAD...11 STRUCTURES DAMAGED...3-4 MAJOR
            DAMAGE. ADDITIONAL HOMES SUFFERED MINOR DAMAGE IN MORGANS
            POND SUBDIVISION. NUMEROUS TREES DOWN COUNTYWIDE.

0220 PM     TSTM WND DMG     HAWKINSVILLE            32.28N 83.47W
01/05/2007                   PULASKI            GA   LAW ENFORCEMENT

            TREE DOWN AND POWERLINE DOWN ON WATSON AND ANDERSON ROAD.

&&

SNELSON
Special weather statement, Jan 5, 3:45 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EST FRI JAN 5 2007

GAZ096-107>109-052130-
345 PM EST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS AND HEAVY RAIN IN
WILCOX...PULASKI...DODGE AND BLECKLEY COUNTIES UNTIL 430 PM EST...

AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS MOST OF
WILCOX...PULASKI...DODGE AND BLECKLEY COUNTIES. THESE STORMS WERE
MOVING NORTH AND NORTHEAST AT 40 MPH.

WIND GUSTS OF 35 TO 40 MPH ARE LIKELY WITH THESE STORMS AS THEY MOVE
ACROSS THE ALERTED COUNTIES THROUGH 430 PM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE YONKERS... RODDY...POWELL...MOBLEY
CROSSING...GRESSTON...FRAZIER...EMPIRE... COLEY...FIVE
POINTS...COCHRAN...CHESTER... GOLDSBORO AND CARY.

RAINFALL AMOUNTS BETWEEN 0.5 AND 1.5 INCHES CAN BE EXPECTED OVER
THE NEXT HOUR ACROSS THE AREA. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:19 AM ESTSevere Thunderstorm WarningFFCHaralson, Polk26 min
Jan 5, 8:36 AM ESTSevere Thunderstorm WarningFFCFloyd54 min
Jan 5, 9:19 AM ESTSevere Thunderstorm WarningFFCHeard, Troup41 min
Jan 5, 9:52 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta23 min
Jan 5, 10:00 AM ESTTornado WarningFFCCoweta45 min
Jan 5, 10:13 AM ESTTornado WarningFFCFulton47 min
Jan 5, 10:27 AM ESTTornado WarningFFCMeriwether33 min
Jan 5, 10:36 AM ESTTornado WarningFFCDouglas24 min
Jan 5, 10:43 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette32 min
Jan 5, 10:55 AM ESTTornado WarningFFCCoweta, Fayette24 min
Jan 5, 10:59 AM ESTSevere Thunderstorm WarningFFCClayton, Fulton46 min
Jan 5, 11:08 AM ESTTornado WarningFFCClayton, Henry37 min
Jan 5, 11:22 AM ESTSevere Thunderstorm WarningFFCSpalding23 min
Jan 5, 11:35 AM ESTSevere Thunderstorm WarningFFCNewton, Rockdale40 min
Jan 5, 11:35 AM ESTSevere Thunderstorm WarningFFCButts25 min
Jan 5, 11:49 AM ESTSevere Thunderstorm WarningFFCJasper41 min
Jan 5, 11:57 AM ESTSevere Thunderstorm WarningFFCWalton33 min
Jan 5, 12:12 PM ESTSevere Thunderstorm WarningFFCMorgan33 min
Jan 5, 12:22 PM ESTSevere Thunderstorm WarningFFCClarke, Oconee38 min
Jan 5, 12:31 PM ESTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, White37 min
Jan 5, 1:09 PM ESTSevere Thunderstorm WarningFFCOglethorpe36 min
Jan 5, 1:59 PM ESTSevere Thunderstorm WarningFFCHouston, Pulaski31 min
Jan 5, 2:11 PM ESTTornado WarningFFCHouston, Pulaski18 min
Jan 5, 2:21 PM ESTTornado WarningFFCBleckley, Twiggs39 min
Jan 5, 2:40 PM ESTSevere Thunderstorm WarningFFCWilkinson50 min
Jan 5, 2:48 PM ESTSevere Thunderstorm WarningFFCLaurens43 min
Jan 5, 3:23 PM ESTSevere Thunderstorm WarningFFCTwiggs22 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.